Nonlinear Dynamics

, Volume 52, Issue 4, pp 395–402 | Cite as

Blow-up solutions of the generalized Boussinesq equation obtained by variational iteration method

  • Elçin Yusufoğlu (Agadjanov)
Original Paper


This paper deals with obtaining explicit solutions of a generalized non-linear Boussinesq equation using He’s variational iteration method. Both finite and blow-up solutions can be obtained.


Variational iteration method Correction functional Lagrange multiplier Stationary conditions Generalized Boussinesq equation 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Angenent, S.B., Velazquez, J.J.L.: Asymptotic shape of cusp singularities in curve shortening. Duke Math. J. 77, 71–110 (1995) MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Straughan, B.: Explosive Instabilities in Mechanics. Springer, Berlin (1998) MATHGoogle Scholar
  3. 3.
    Boussinesq, M.J.: Theorie des ondes et de remous qui se propagent le long d’un canal rectangulaire horizontal, en communiquant au liquide contenu dans ce canal des vitesses sensiblement pareilles de la surface au fond. J. Math. Pures Appl. 17(2), 55–108 (1872) Google Scholar
  4. 4.
    Hirota, R.: Exact envelope-soliton solutions of a nonlinear wave equation. J. Math. Phys. 14, 805–809 (1973) MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Hirota, R.: Exact N-soliton solutions of the wave equation of long waves in shallow-water and in nonlinear lattices. J. Math. Phys. 14, 810–815 (1973) MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Ablowitz, M., Segur, H.: Solitons and Inverse Scattering Transform. SIAM, Philadelphia (1981) MATHGoogle Scholar
  7. 7.
    Kaptsov, O.V.: Construction of exact solutions of the Boussinesq equation. J. Appl. Mech. Tech. Phys. 39, 389–392 (1998) CrossRefMathSciNetGoogle Scholar
  8. 8.
    Andreev, V.K., Kaptsov, O.V., Pukhnachov, V.V., Rodinov, A.A.: Applications of Group-Theoretical Methods in Hydrodynamics. Kluwer Academic, Boston (1999) Google Scholar
  9. 9.
    Wazwaz, A.M.: Construction of soliton solutions and periodic solutions of the Boussinesq equation by the modified decomposition method. Chaos Solitons Fractals 12(8), 1549–1556 (2001) MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    El-Sayed, S.M., Kaya, D.: The decomposition method for solving (2+1)-dimensional Boussinesq equation and (3+1)-dimensional KP equation. Appl. Math. Comput. 157, 523–534 (2004) MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Lesnic, D.: Blow-up solutions obtained using the decomposition method. Chaos Solitons Fractals 28, 776–787 (2006) MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Abassy, T.A., El-Tawil, M.A., Saleh, H.K.: The solution of Burgers’ and good Boussinesq equations using ADM-Padé technique. Chaos Solitons Fractals 32(3), 1008–1026 (2007) MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Wazwaz, A.M.: Nonlinear variants of the improved Boussinesq equation with compact and noncompact structures. Comput. Math. Appl. 49, 565–574 (2005) MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Wazwaz, A.M.: Generalized Boussinesq type of equations with compactons, solitons and periodic solutions. Appl. Math. Comput. 167(2), 1162–1178 (2005) MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Wazwaz, A.M.: New hyperbolic schemes for reliable treatment of Boussinesq equation. Phys. Lett. A. 358, 409–413 (2006) CrossRefMathSciNetGoogle Scholar
  16. 16.
    He, J.H.: Approximate analytical solution for seepage flow with fractional derivatives in porous media. Comput. Methods Appl. Mech. Eng. 167, 57–68 (1998) MATHCrossRefGoogle Scholar
  17. 17.
    He, J.H.: Approximate solution of nonlinear differential equations with convolution product non-linearities. Comput. Methods Appl. Mech. Eng. 167, 69–73 (1998) MATHCrossRefGoogle Scholar
  18. 18.
    He, J.H.: Variational iteration method-a kind of non-linear analytical technique: some examples. Int. J. Non-Linear Mech. 34, 699–708 (1999) MATHCrossRefGoogle Scholar
  19. 19.
    He, J.H.: Some asymptotic methods for strongly nonlinear equations. Int. J. Mod. Phys. B 20, 1141–1199 (2006) MATHCrossRefGoogle Scholar
  20. 20.
    Momani, S., Abuasad, S.: Application of He’s variational iteration method to Helmholtz equation. Chaos Soliton Fractals 27(5), 1119–1123 (2006) MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Soliman, A.A.: A numerical simulation and explicit solutions of KdV–Burger’s and Lax’s seventh-order KdV equations. Chaos Solitons Fractals 29(2), 294–302 (2006) MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Abulwafa, E.M., Abdou, M.A., Mahmoud, A.A.: The solution of nonlinear coagulation problem with mass loss. Chaos Solitons Fractals 29(2), 313–330 (2006) MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Abulwafa, E.M., Abdou, M.A., Mahmoud, A.A.: Nonlinear fluid in pipe-like domain problem using variational iteration method. Chaos Solitons Fractals 32(4), 1384–1397 (2007) MATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Sweilam, N.H., Khader, M.M.: Variational iteration method for one dimensional nonlinear thermoelastisity. Chaos Solitons Fractals 32(1), 145–149 (2007) MATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Bildik, N., Konuralp, A.: The use of variational iteration method, differential transform method and Adomian decomposition method for solving different types of nonlinear partial differential equations. Int. J. Nonlinear Sci. Numer. Simul. 7(1), 65–70 (2006) MathSciNetGoogle Scholar
  26. 26.
    Odibat, Z.M., Momani, S.: Application of variational iteration method to nonlinear differential equations of fractional order. Int. J. Nonlinear Sci. Numer. Simul. 7, 27–34 (2006) Google Scholar
  27. 27.
    Abdou, M.A., Soliman, A.A.: Variational iteration method for solving Burger’s and coupled Burger’s equations. J. Comput. Appl. Math. 181, 245–251 (2005) MATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Abdou, M.A.: On the variational iteration method. Phys. Lett. A. 366(1–2), 61–68 (2007) CrossRefGoogle Scholar
  29. 29.
    Yusufoglu, E., Bekir, A.: Numerical simulation of equal-width wave equation. Comput. Math. Appl. doi: 10.1016/j.camwa.2006.12.080 (2007, in press)
  30. 30.
    Yusufoglu, E., Bekir, A.: Application of variational iteration method to the regularized long wave equation. Comput. Math. Appl. doi: 10.1016/j.camwa.2006.12.073 (2007, in press)
  31. 31.
    Yusufoglu, E.: Variational iteration method to construction some compact and noncompact structures for Klein–Gordon equations. Int. J. Nonlinear Sci. Numer. Simul. 8(2), 153–158 (2007) Google Scholar
  32. 32.
    Turitsyn, S.K.: Blow-up in the Boussinesq equation. Phys. Rev. E 47(2), R796–R799 (1993) CrossRefMathSciNetGoogle Scholar
  33. 33.
    Soerensen, M.P., Christiansen, P.L., Lomdahl, P.S., Skovgcard, O.: Solitary waves on nonlinear elastic rods, II. J. Acoust. Soc. Am. 81(6), 1718–1722 (1987) CrossRefGoogle Scholar
  34. 34.
    Christiansen, P.L., Lomdahl, P.S., Muto, V.: On a Toda lattice model with a transversal degree of freedom. Nonlinearity 4, 477–501 (1991) MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2007

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of ScienceDumlupınar UniversityKütahyaTurkey

Personalised recommendations